MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH LG, RT LONG STEM HUMERAL ASSEMBLY; PROSTHESIS, ELBOW, CONSTRAINED, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH LG, RT LONG STEM HUMERAL ASSEMBLY; PROSTHESIS, ELBOW, CONSTRAINED, CEMENTED
Model Number 5005-013R
Medical Device Problem Codes Degraded (1153); Migration (4003)
Health Effect - Clinical Code Loss of Range of Motion (2032)
Date of Event 10/27/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Current ulna implant has eroded through the bone cause failure and little to no range of motion for the patient.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Additional Manufacturer Narrative
An event regarding osteolysis involving a solar humeral was reported.The event was confirmed via clinician review of the provided medical records.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: "this patient underwent a primary solar total elbow prosthesis which failed and subsequently underwent a revision also with a solar total elbow prosthesis.This revision implant also failed and another revision is contemplated.The root cause of failure of this second revision implant cannot be determined with certainty.Nor can the cause of the primary surgery and the first revision surgery be determined.There is not enough information provided.I can confirm that the implant placed in 2015 has failed due to loosening, osteolysis and disassociation from the bone.The root cause of this type of failure is multifactorial including surgical technique factors, patient factors such as activity level, bmi, and host bone integrity and strength.At this point it does not appear that any causality of the failure is due to the implant itself.Given the obvious radiolucencies and osteolysis of the humerus i believe it would wise to replace it rather than mating it with a new ulnar component." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient will be revised due to loosening of the ulna component and osteolysis surrounding the humeral component.The event was confirmed by clinician review of the provided medical records.A root cause could not be determined from the information provided.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
LG, RT LONG STEM HUMERAL ASSEMBLY
Common Device Name
PROSTHESIS, ELBOW, CONSTRAINED, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15812792
Report Number0002249697-2022-01653
Device Sequence Number15210656
Product Code JDC
UDI-Device Identifier07613327137705
UDI-Public07613327137705
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K980502
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2017
Device Model Number5005-013R
Device Catalogue Number5005-013R
Device Lot NumberMLN43A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/27/2022
Supplement Date Received by Manufacturer01/04/2023
Initial Report FDA Received Date11/17/2022
Supplement Report FDA Received Date01/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/17/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age84 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite